We are tapered off Prednisone and other steroids because they will cause our adrenal glands to stop producing certain hormones while we're taking the Pred. When we come off Pred, we have to taper so our bodies have a chance to recognize that the levels are low and start producing natural steroids again. It's very dangerous to suddenly stop taking Prednisone; it could make you very sick or could even kill you in extreme circumstances.
Please work with your doctor on a plan for reducing the Prednisone. Even if you're not doing what he recommended, he should work with you to safely stop the Pred.
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Intolerant to Asacol and rectal mesalamine preparations.
On Prednisone then Entocort 2001-2006 with only short periods off.
Current meds are Colazal,
Azathioprine Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.